Advertisement

Acta Mathematica Sinica

, Volume 20, Issue 1, pp 63–70 | Cite as

Global Stability of a Predator-Prey System with Stage Structure for the Predator

  • Yan Ni XiaoEmail author
  • Lan Sun Chen
ORIGINAL ARTICLES

Abstract

In this paper, some feasibly suffcient conditions are obtained for the global asymptotic stability of a positive steady state of a predator-prey system with stage structure for the predator by using the theory of competitive systems, compound matrices and stability of periodic orbits, and then the work of Wang [4] is improved.

Keywords

Global stability Predator-prey system Competitive systems Stage structure 

MR (2000) Subject Classification

34D20 90A16 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bence, J. R., Nisbet, R. M.: Space limited recruitment in open systems: The importance of time delays. Ecology, 70, 1434–1441 (1989)CrossRefGoogle Scholar
  2. 2.
    Aiello, W. G., Freedman, H. I.: A time delay model of single species growth with stage structure. Math. Biosci, 101, 139–156 (1990)CrossRefMathSciNetzbMATHGoogle Scholar
  3. 3.
    Wang, W., Chen, L.: A predator-prey system with stage-structure for predator. Computers Math. Applic., 33(8), 83–91 (1997)CrossRefGoogle Scholar
  4. 4.
    Wang, W.: Global dynamics of a population model with stage structure for predator, in: L. Chen et al (Eds), Advanced topics in Biomathematics, Proceeding of the international conference on mathematical biology, World Scientific Publishing Co. Pte. Ltd., 253–257 (1997)Google Scholar
  5. 5.
    Magnusson, K. G.: Destabilizing effect of cannibalism on a structured predator-prey system. Math. Biosci, 155, 61–75 (1999)CrossRefzbMATHGoogle Scholar
  6. 6.
    Smith, H. L.: Systems of ordinary differential equations which generate an order preserving flow. SIAM Rev., 30, 87–98 (1988)CrossRefMathSciNetzbMATHGoogle Scholar
  7. 7.
    Hirsh, M. W.: Systems of differential equations which are competitive or cooperative, IV: structural stabilities in three dimensional systems, SIAM J. Math. Anal., 21, 1225–1234 (1990)CrossRefMathSciNetGoogle Scholar
  8. 8.
    Verhulst, F.: Nonlinear differential equations and dynamical systems, Springer, Berlin (1990)Google Scholar
  9. 9.
    Hale, J. K.: Ordinary differential equations, Wiley, New York (1969)Google Scholar
  10. 10.
    Li, Y., Muldowney, J. S.: Global stability for the SEIR model in epidemiology. Math. Biosci, 125, 155–164 (1995)CrossRefMathSciNetzbMATHGoogle Scholar
  11. 11.
    Muldowney, J. S.: Compound matrices and ordinary differential equations. Rocky Mountain J. Math., 20, 857–872 (1990)MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2004

Authors and Affiliations

  1. 1.Department of Mathematical SciencesThe University of LiverpoolLiverpoolUK
  2. 2.Academy of Mathematics & System SciencesChinese Academy of ScienceBeijingP. R. China
  3. 3.Academy of Mathematics & System SciencesChinese Academy of ScienceBeijingP. R. China

Personalised recommendations